9 1/2 week old puppy has a change in the color of her urine after her shots
(San Mateo, CA, US)
My 9 1/2 week old puppy had her second set of shots today. I gave her benadryl before her shots like the vet suggested. She seemed ok after her shots and is eating and drinking normally but a couple of hours after we got home her urine turned a darker color.
I thought at first that there was blood in her urine but after checking it, saw that it is just really dark yellow. I'm not sure if this is an allergic reaction to the shots or maybe the benadryl?
I want to know if this is serious and if I should take her to the vet or not.
I'm not a veterinarian so I can't give you any medical opinion on this, just personal advice.
If your pup seems happy and healthy, and is eating/drinking normally I don't think you need to rush her to the vet.
Giving her Benadryl before her ,a href="http://www.the-puppy-dog-place.com/puppy-shots.html">vaccinations should have minimized the chances of her experiencing an allergic reaction to these shots. However, she still may show some symptoms such as lethargy, loss of appetite and so on.
The change in the color of her urine may be due to the vaccinations themselves, or the Benadryl, I can't say for sure. But as long as you're not seeing blood, she isn't urinating much more frequently (or less) than normal,and seems otherwise healthy I would expect this to pass within a day or so.
If it continues, she shows other signs of illness, or you still feel concerned I would recommend calling your veterinarian and discussing it with him/her.
You may also want to try my Ask A Vet page. You can get a qualified, professional opinion for a very nominal charge. It's a quick and easy way to get veterinary advice.
Best of luck with your puppy.
Click here to post comments.
Return to Puppy Questions.